Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 66, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 11, 2001, 3:10 AM CDT for Atchison County, Missouri. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 11, 2001, 3:10 AM CDT (08:10 UTC)
- Expired
- Apr 11, 2001, 4:00 AM CDT
- In force
- 50 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Atchison County, MO
The radar
The Omaha radar (KOAX), 120 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 3:57 AM CDT | Thunderstorm Wind 52 E | Tarkio, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 2:00 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 110810 SVRMCI MOC005-110900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 310 AM CDT WED APR 11 2001 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ATCHISON COUNTY IN NORTHWEST MISSOURI THIS INCLUDES THE CITY OF ROCKPORT * UNTIL 400 AM CDT * AT 310 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES WEST OF PHELPS CITY...OR ABOUT OVER AUBURN...MOVING EAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WATSON AT 325 AM CDT TARKIO AT 335 AM CDT WESTBORO AT 340 AM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4059 9575 4028 9554 4029 9518 4060 9522 19
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:40 AM CDT, 30 minutes earlier.
Area forecast discussion, Apr 11, 2:40 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 240 AM CDT WED APR 11 2001 FORECAST FULL OF CHALLENGES AGAIN. MAIN CONCERNS WOULD PROBABLY BE TIMING/STRENGTH OF TSRA...WINDS TODAY...AND FLOOD POTENTIAL. IMPRESSIVE LOOKING BOW (REFERENCE G76 IN CNK OB) MOVING ALONG KS/NE BORDER...SO WILL KEEP THIS A LITTLE SHORTER THAN USUAL. FORECAST SOUNDINGS FOR FIRST BATCH OF CONVECTION NOT ALL THAT UNSTABLE...MORE OR LESS MOIST ADIABATIC. BUT WITH WINDS STRENGTHENING AT ALL LEVELS...WILL GO AHEAD AND MAINTAIN MENTION OF SVR FOR ALL ZONES. HAVE A HUNCH FAR WRN ZONES WILL JUST SEE THE ONE BATCH OF TSRA EARLY...BUT WILL GO AHEAD AND INCLUDE POP FOR PSBL EARLY AFTN REDEVELOPMENT ALONG DRYLINE. SPEED OF MOVEMENT OF STORMS SHOULD KEEP RAINFALL AMTS FROM BECOMING TOO EXCESSIVE...BUT WITH ANTECEDENT RAINFALL QUITE HIGH...GROUND COMPLETELY SATURATED AND SOME FFG VALUES BELOW 1...MUST EXTEND FF WATCH INTO THIS MORNING. CONVERGENCE ALONG DRYLINE FOR AFTN REDEVELOPMENT NOT TERRRIBLY IMPRESSIVE...BUT WITH STG UPPER DYNAMICS COMING OUT AND BASICALLY UNCAPPED ATMOSPHERE...SHOULD SEE NEXT ROUND FIRE THIS AFTERNOON. ERN ZONES SEEM PRETTY GOOD BET...WRN ZONES WILL PROBABLY GO WITH CHC. IMPRESSIVE WIND FIELDS AND STILL GOOD INSTBY REQUIRE MENTION OF SVR FOR AFTN FOR ERN ZONES...UNCERTAIN ABOUT WRN ZONES. WILL GO AHEAD AND RUN WIND ADVY FOR ALL ZONES TODAY. FIRST THOUGHT WAS TO LIMIT IT TO AFTN FOR STG SUBSIDENT FLOW BEHIND DRYLINE. HOWEVER...WATCHING OBS OVER KS AND OK SUGGESTS THAT ADVY CRITERIA MAY BE REACHED AHEAD OF CONVECTION THIS MORNING. MAV GUIDANCE PRETTY CLOSE AND WONT BE TOO FAR AWAY FROM IT THROUGHOUT. .EAX... FLASH FLOOD WATCH ALL ZONES THIS MORNING WIND ADVISORY ALL ZONES TODAY MANION
In the hours before
Local storm report, Apr 10, 9:14 PM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
914 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0841 PM 5 E TRENTON MO WIND DAMAGE
04/10/01 GRUNDY REPORTED BY PUBLIC.
TREES BLOWN OVER HWY 6.Local storm report, Apr 11, 2:50 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
250 AM CDT WED APR 11 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 PM NOVINGER MO 60 MPH TSTM GUST
04/10/01 ADAIR REPORTED BY HAM RADIO
OPERATOR. TIME ESTD.
0950 PM KIRKSVILLE MO WIND DAMAGE
04/10/01 ADAIR DOOR TORN OFF SHED.
POWER LINES DOWN 3 NE
KIRKSVILLE ON RT P.
e REPORTED BY LAW
ENFORCEMENT OFFICIAL.
JULYThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 9:30 PM CDT | Severe Thunderstorm Warning | EAX | Adair | 45 min |
| Apr 11, 3:58 AM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 62 min |
| Apr 11, 10:10 AM CDT | Severe Thunderstorm Warning | EAX | Platte | 35 min |
| Apr 11, 10:23 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 52 min |
| Apr 11, 10:38 AM CDT | Severe Thunderstorm Warning | EAX | Andrew | 37 min |
| Apr 11, 10:50 AM CDT | Tornado Warning | EAX | Andrew, Gentry | 40 min |
| Apr 11, 11:21 AM CDT | Tornado Warning | EAX | Worth | 24 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.